Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 16, NWS Las Vegas, NV

April 3, 2024Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Apr 3, 2024, 2:00 AM PDT for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 4, 2024, 8:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 2:00 AM PDT (09:00 UTC)
In effect from
Apr 4, 2024, 8:00 AM PDT
Expired
Apr 5, 2024, 5:00 AM PDT
In force
21 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS75 KVEF 030900
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
200 AM PDT Wed Apr 3 2024

NVZ014-032100-
/O.NEW.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Silver Peak, Goldfield, and Dyer
200 AM PDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT 
FRIDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ519>522-032100-
/O.NEW.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-
Including the cities of Bishop, Aspendell, Furnace Creek,
Stovepipe Wells, Bristlecone Pine, Westgard Pass, Olancha,
Shoshone, Whitney Portal, Independence, and Lone Pine
200 AM PDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected 
  in the valleys and gusts to 65 mph in the mountains.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ015-017>019-032100-
/O.NEW.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including the cities of Desert Rock, Caliente, Hayford Pk,
Amargosa Valley, The Town Of Mt Charleston, Hiko, Red Rock
Canyon, Pioche, Alamo, Indian Springs, Rachel, Panaca, and
Pahrump
200 AM PDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected 
  in the valleys and gusts to 65 mph in the mountains.

* WHERE...Lincoln County, Sheep Range, Spring Mountains-Red Rock 
  Canyon, and Western Clark and Southern Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-003-036-NVZ016-020>022-032100-
/O.NEW.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-Lake Mead National Recreation
Area-Northeast Clark County-Las Vegas Valley-Lake Mead National
Recreation Area-Southern Clark County-
Including the cities of Colorado City, Cal-Nev-Ari, Pipe Spring
National Monument, Golden Valley, Bullhead City, Dolan Springs,
Moapa, Western Grand Canyon, Yucca, North Las Vegas, Henderson,
Boulder City, Tuweep, Kingman, Wikieup, Primm, Overton, Las
Vegas, Laughlin, Oatman, Valentine, Searchlight, Hoover Dam, Mt
Trumbull, Mesquite, and Mohave Valley
200 AM PDT Wed Apr 3 2024 /200 AM MST Wed Apr 3 2024/

...WIND ADVISORY IN EFFECT FROM 1 PM PDT /1 PM MST/ THURSDAY TO 5 AM 
PDT /5 AM MST/ FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Lake Mead National Recreation Area, Northwest Plateau, 
  Northwest Deserts, Northeast Clark County, Las Vegas Valley, and 
  Southern Clark County.

* WHEN...From 1 PM PDT /1 PM MST/ Thursday to 5 AM PDT /5 AM MST/ 
  Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ523>525-032100-
/O.NEW.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Barstow, Mitchell Caverns, Baker,
Twentynine Palms, Daggett, Fort Irwin, Mountain Pass, Morongo
Valley, and Yucca Valley
200 AM PDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...From 1 PM Thursday to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
5 follow-up statements
764 
WWUS75 KVEF 032024
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
124 PM PDT Wed Apr 3 2024

NVZ014-041200-
/O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
124 PM PDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT
FRIDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...Widespread power outages are expected. Travel will 
  be difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or
poles. Use extra caution if you must drive.

&&

$$

CAZ519>522-NVZ015-017>019-041200-
/O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, 
Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
124 PM PDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected in the valleys and gusts to 65 mph in the mountains.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...From 8 AM Thursday to 5 AM Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-041200-
/O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
124 PM PDT Wed Apr 3 2024 /124 PM MST Wed Apr 3 2024/

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Plateau, 
  Northwest Deserts, Northeast Clark County, Las Vegas Valley, 
  and Southern Clark County.

* WHEN...From 1 PM Thursday to 5 AM Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous
conditions for small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
684 
WWUS75 KVEF 041017
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
317 AM PDT Thu Apr 4 2024

NVZ014-041515-
/O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/
Esmeralda and Central Nye County-
Including the cities of Dyer, Silver Peak, Beatty, and Goldfield
317 AM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 
AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 8 AM this morning to 5 AM PDT Friday.

* IMPACTS...Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ519>522-041515-
/O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-
Including the cities of Furnace Creek, Whitney Portal, Olancha,
Lone Pine, Shoshone, Westgard Pass, Independence, Aspendell,
Stovepipe Wells, Bristlecone Pine, and Bishop
317 AM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM 
PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected 
  in the valleys and gusts to 65 mph in the mountains.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...From 8 AM this morning to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ015-017>019-041515-
/O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including the cities of Pioche, Indian Springs, Hiko, Alamo,
Panaca, Hayford Pk, Desert Rock, The Town Of Mt Charleston,
Amargosa Valley, Red Rock Canyon, Caliente, Pahrump, and Rachel
317 AM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM 
PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected 
  in the valleys and gusts to 65 mph in the mountains.

* WHERE...Lincoln County, Sheep Range, Spring Mountains-Red Rock 
  Canyon, and Western Clark and Southern Nye County.

* WHEN...From 8 AM this morning to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-003-036-NVZ016-020>022-041515-
/O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-Lake Mead National Recreation
Area-Northeast Clark County-Las Vegas Valley-Lake Mead National
Recreation Area-Southern Clark County-
Including the cities of Pipe Spring National Monument, Mesquite,
Yucca, Las Vegas, Laughlin, Golden Valley, Henderson, Dolan
Springs, Kingman, Mohave Valley, Moapa, Colorado City, Oatman,
Primm, Hoover Dam, Tuweep, Searchlight, Bullhead City,
Cal-Nev-Ari, Western Grand Canyon, Mt Trumbull, Overton, Boulder
City, Wikieup, North Las Vegas, and Valentine
317 AM PDT Thu Apr 4 2024 /317 AM MST Thu Apr 4 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS 
AFTERNOON TO 5 AM PDT /5 AM MST/ FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Lake Mead National Recreation Area, Northwest Plateau, 
  Northwest Deserts, Northeast Clark County, Las Vegas Valley, and 
  Southern Clark County.

* WHEN...From 1 PM PDT /1 PM MST/ this afternoon to 5 AM PDT /5 AM 
  MST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ523>525-041515-
/O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Baker, Yucca Valley, Barstow, Mountain
Pass, Twentynine Palms, Fort Irwin, Daggett, Morongo Valley, and
Mitchell Caverns
317 AM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM 
PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...From 1 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
367 
WWUS75 KVEF 041455
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
755 AM PDT Thu Apr 4 2024

NVZ014-042000-
/O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
755 AM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Widespread power outages are expected. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or
poles. Use extra caution if you must drive.

&&

$$

CAZ519>522-NVZ015-017>019-042000-
/O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, 
Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
755 AM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected in the valleys and gusts to 65 mph in the mountains.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-042000-
/O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
755 AM PDT Thu Apr 4 2024 /755 AM MST Thu Apr 4 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Plateau, 
  Northwest Deserts, Northeast Clark County, Las Vegas Valley, 
  and Southern Clark County.

* WHEN...From 1 PM PDT this afternoon to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous
conditions for small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
741 
WWUS75 KVEF 041949
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1249 PM PDT Thu Apr 4 2024

NVZ014-051200-
/O.CON.KVEF.HW.W.0002.000000T0000Z-240405T1200Z/
Esmeralda and Central Nye County-
Including Beatty, Goldfield, Silver Peak, and Dyer
1249 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Widespread power outages are expected. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or
poles. Use extra caution if you must drive.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-051200-
/O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
1249 PM PDT Thu Apr 4 2024 /1249 PM MST Thu Apr 4 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Plateau, 
  Northwest Deserts, Northeast Clark County, Las Vegas Valley, 
  and Southern Clark County.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous
conditions for small craft.

&&

$$

CAZ519>522-NVZ015-017>019-051200-
/O.CON.KVEF.WI.Y.0016.000000T0000Z-240405T1200Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, 
Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, and Red Rock Canyon
1249 PM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected in the valleys and gusts to 65 mph in the mountains.

* WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens 
  Valley, and Death Valley National Park.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
982 
WWUS75 KVEF 051156
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
456 AM PDT Fri Apr 5 2024

NVZ014-051300-
/O.EXP.KVEF.HW.W.0002.000000T0000Z-240405T1200Z/
Esmeralda and Central Nye County-
Including the cities of Dyer, Goldfield, Silver Peak, and Beatty
456 AM PDT Fri Apr 5 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

The threat of high winds has ended although breezy to windy 
conditions will continue today with southwest or west winds winds 
gusting 25 to 35 mph at times.

$$

AZZ001-003-036-CAZ519>525-NVZ015>022-051300-
/O.EXP.KVEF.WI.Y.0016.000000T0000Z-240405T1200Z/
Northwest Plateau-Northwest Deserts-Lake Mead National Recreation
Area-Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo
County-Death Valley National Park-Western Mojave Desert-Eastern
Mojave Desert-Morongo Basin-Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-Spring
Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National
Recreation Area-Southern Clark County-
Including the cities of Las Vegas, Tuweep, Boulder City, Hayford
Pk, Moapa, Oatman, Valentine, Indian Springs, Colorado City, Lone
Pine, Western Grand Canyon, Pipe Spring National Monument,
Aspendell, Dolan Springs, Bristlecone Pine, Laughlin, Olancha,
Primm, Mesquite, Daggett, Westgard Pass, Mountain Pass, Bullhead
City, Kingman, Caliente, Red Rock Canyon, Bishop, North Las
Vegas, Fort Irwin, Desert Rock, Pahrump, Searchlight,
Independence, Yucca Valley, Stovepipe Wells, Shoshone, Wikieup,
Alamo, Rachel, Henderson, Morongo Valley, Golden Valley, Mt
Trumbull, Hoover Dam, Amargosa Valley, Mohave Valley, Barstow,
Mitchell Caverns, Twentynine Palms, Cal-Nev-Ari, Hiko, Overton,
Whitney Portal, Panaca, Yucca, Pioche, Baker, The Town Of Mt
Charleston, and Furnace Creek
456 AM PDT Fri Apr 5 2024 /456 AM MST Fri Apr 5 2024/

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS 
MORNING...

The threat of widespread winds gusting over 40 mph has ended 
although breezy to windy conditions will continue today and this 
evening with areas of southwest or west winds gusting between 30 and 
40 mph at times...especially over the desert of San Bernardino 
County.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 7:05 PM PDT, 6 hours 55 minutes earlier.

Area forecast discussion, Apr 2, 7:05 PM PDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
705 PM PDT Tue Apr 2 2024

.SYNOPSIS...Dry and warmer conditions are in store through Wednesday
before another storm system brings widespread gusty winds to the
region Thursday and sharply cooler temperatures with chances for
showers Friday. Cool and unsettle weather will persist through the
weekend and early next week as an additional system drops down
from the north.

&&

.UPDATE...After the morning gusty northeast winds settled down it
turned out to be a fabulous afternoon. Clear skies will remain over
southern Nevada, southern California and northwest Arizona overnight
along with light winds. Get ready to secure those loose objects on
Thursday as strong winds will impact the region followed by much
colder temperatures and rain/snow showers on Friday.

&&

.PREV DISCUSSION...100 PM PDT Tue Apr 2 2024
.SHORT TERM...Tonight through Wednesday Night.

Ridging will continue to push into the region tonight through
Wednesday. This will result in dry conditions and mostly clear
skies through the period. It will be mild with high temperatures
running a few degrees above normal on Wednesday. Despite clear
skies and light winds, overnight temperatures tonight and
Wednesday night will also be below normal due to anomalously high
heights moving over the region.

.LONG TERM...Thursday through Monday.

Ridge axis will shift east Thursday in response to a deep trough
dropping down the West Coast. Guidance remains in pretty strong
agreement on the general details of this system, and confidence is
high in a return to gusty conditions Thursday followed by sharply
cooler temperatures Friday through the weekend. The ECMWF Extreme
forecast tool (EFI) continues to favor our southern Great Basin
zones with the most anomalous winds, which will likely flirt with
high wind criteria in wind prone locations. Elsewhere, fairly
widespread wind advisories will be a possibility for Thursday and
Thursday night. As heights drop Friday, temperatures will cool 15
to 20 degrees from Thursdays highs and breezy conditions will
continue. This trough never spends a large residence time of the
Ocean, so moisture will be more limited than with the most recent
storm - but cold air aloft will still foster some shower activity
Friday, especially across the higher terrain.

Uncertainty in the details increases over the weekend and into
next week, as extended range guidance is having a difficult time
resolving how long general troughing will persist over the West
and the possibility of additional weak troughs dropping in from
the north. But regardless of the finer details, temperatures
through early next week will likely remain cooler than normal.
&&

.AVIATION...For Harry Reid...Breezy northeasterly winds will
continue into the early afternoon hours. Wind gusts will drop off
but winds will maintain their northeasterly component through late
afternoon when winds will begin to veer to the southwest in a
typical diurnal fashion. Winds will become light and variable
overnight before settling in from a more easterly/southeasterly
direction tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds at the remaining Las Vegas Valley TAF sites and
at KDAG will follow typical diurnal directional trends with periods
of light and variable winds as they transition. Breezy northerly
winds at KBIH will continue into the afternoon when winds will
become light and variable. 15-25 knot northerly wind gusts are
expected at the Colorado River Valley TAF sites through the
afternoon. These gusts will drop off later this afternoon with KIFP
continuing to favor a more northerly direction while KEED shifts to
the west. Winds at both of these TAF sites will become light and
variable early Wednesday morning.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE..Pierce

SHORT TERM...Nickerson
LONG TERM...Outler
AVIATION...Stessman

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:00 AM PDTHigh Wind WarningVEFEsmeralda, Nye51 hr

Nearby

Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.